Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 12, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 18, 2013, 2:17 PM MDT. It took effect at Apr 19, 2013, 11:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 2:17 PM MDT (20:17 UTC)
- In effect from
- Apr 19, 2013, 11:00 AM MDT
- Expired
- Apr 19, 2013, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
355 WWUS75 KPIH 182017 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 217 PM MDT THU APR 18 2013 ...A STRONG GUSTY WINDS AND POSSIBLE BLOWING DUST FRIDAY IN THE LOWER SNAKE PLAIN... .STRONG AND GUSTY WINDS WILL FOLLOW A COLD FRONT PASSING THE LOWER SNAKE PLAIN FRIDAY MORNING. BY NOONTIME SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE. AREAS OF BLOWING DUST MAY DEVELOP AND LIMIT VISIBILITY AT TIMES. SCATTERED RAIN SHOWERS ARE ALSO EXPECTED AND HOPEFULLY THESE WILL KEEP THE DUST FROM BECOMING A PROBLEM. WINDS ARE EXPECTED TO SUBSIDE BY 9 PM FRIDAY EVENING. IDZ021-191300- /O.NEW.KPIH.WI.Y.0012.130419T1700Z-130420T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 217 PM MDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. * TIMING...11 AM MDT FRIDAY TO 9 PM MDT FRIDAY EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH. * LOCATIONS INCLUDE...AREAS BETWEEN BLACKFOOT...POCATELLO...AMERICAN FALL AND CRATERS OF THE MOON NATIONAL MONUMENT. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER STRONG GUSTY CROSS WINDS. * IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP AND LOWER VISIBILITY AT TIMES. * IMPACTS...BOATERS ON AMERICAN FALLS RESERVOIR SHOULD EXPECT ROUGH AND DANGEROUS COLD WATERS FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
324 WWUS75 KPIH 190938 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 338 AM MDT FRI APR 19 2013 ...STRONG GUSTY WINDS AND POSSIBLE BLOWING DUST TODAY IN THE LOWER SNAKE PLAIN... .STRONG AND GUSTY WINDS WILL FOLLOW A COLD FRONT PASSING THE LOWER SNAKE PLAIN LATE THIS MORNING. BY NOONTIME SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE. AREAS OF BLOWING DUST MAY DEVELOP AND LIMIT VISIBILITY AT TIMES. SCATTERED RAIN SHOWERS ARE ALSO EXPECTED AND HOPEFULLY THESE WILL KEEP THE DUST FROM BECOMING A PROBLEM. WINDS ARE EXPECTED TO SUBSIDE BY 9 PM FRIDAY EVENING. IDZ021-192100- /O.CON.KPIH.WI.Y.0012.130419T1700Z-130420T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 338 AM MDT FRI APR 19 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. * TIMING...11 AM MDT THIS MORNING TO 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH. * LOCATIONS INCLUDE...AREAS BETWEEN BLACKFOOT...POCATELLO... AMERICAN FALL AND CRATERS OF THE MOON NATIONAL MONUMENT. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER STRONG GUSTY CROSS WINDS. * IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP AND LOWER VISIBILITY AT TIMES. * IMPACTS...BOATERS ON AMERICAN FALLS RESERVOIR SHOULD EXPECT ROUGH AND DANGEROUS COLD WATERS FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
224 WWUS75 KPIH 191925 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 125 PM MDT FRI APR 19 2013 IDZ021-200300- /O.CON.KPIH.WI.Y.0012.000000T0000Z-130420T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 125 PM MDT FRI APR 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST NEAR 30 MPH. * LOCATIONS INCLUDE...AREAS BETWEEN BLACKFOOT...POCATELLO... AMERICAN FALLS AND CRATERS OF THE MOON NATIONAL MONUMENT. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER STRONG GUSTY CROSS WINDS. BOATERS ON AMERICAN FALLS RESERVOIR SHOULD EXPECT ROUGH AND DANGEROUS WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
191 WWUS75 KPIH 200238 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 838 PM MDT FRI APR 19 2013 IDZ021-200345- /O.EXP.KPIH.WI.Y.0012.000000T0000Z-130420T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 838 PM MDT FRI APR 19 2013 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WINDS WILL DECREASE ACROSS THE LOWER SNAKE RIVER PLAIN THIS EVENING THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 18, 2:03 PM MDT, 14 minutes earlier.
Area forecast discussion, Apr 18, 2:03 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 203 PM MDT THU APR 18 2013 .SHORT TERM...WINDS IN THE SNAKE PLAIN THIS AFTERNOON HAVE FINALLY SHIFTED FROM NORTHERLY TO WESTERLY HELPING TEMPERATURES TO WARM TO 45 TO 50F THIS AFTERNOON. THE SHORT ROUND OF SUNSHINE WILL BE SHORT LIVED AS NORTHWESTERLY FLOW PATTERN TAKES HOLD TONIGHT. MOIST AIR IS ALREADY SURGING TOWARDS THE WASHINGTON AND OREGON COAST AND EXPECTED TO REACH THE IDAHO CENTRAL MOUNTAINS EARLY FRIDAY MORNING. COLD FRONT WILL PASS THROUGH THE UPPER SNAKE PLAIN ABOUT 9 AM MDT WITH A SLIGHT CHANCE OF SNOW SHOWERS. MOISTURE DEEPENS LATE FRIDAY AFTERNOON AND EVENING INCREASING THE CHANCE OF PRECIPITATION BUT SNOW LEVELS WILL RISE TO 6000-6500 FEET BY THE AFTERNOON. SURFACE WINDS WILL ON THE FENCE OF ADVISORY CRITERIA IN THE LOWER SNAKE PLAIN. GIVEN THE BLOWING DUST THAT OCCUR ED WITH THE LAST WIND EVENT EVEN WITH RAIN SHOWERS THE MORNING OF THE EVENT...ELECTED TO GO WITH AN ADVISORY FOR FRIDAY AFTERNOON FOR SOUTH WEST WINDS 25 TO 35 GUST 45 MPH. ALSO INCLUDED POSSIBILITY OF SOME BLOWING DUST. HOPEFULLY...SOME SCATTERED RAIN SHOWERS WILL KEEP THE DUST DOWN THIS TIME. SNOW LEVELS DROP TO AROUND 5500 FEET FRIDAY NIGHT...THEN LIFT IN 6000 FEET SATURDAY. SNOW MAY ACCUMULATE 1 TO 2 INCHES ON MOUNTAIN PASSES...INCLUDING WILLOW CREEK SUMMIT...FISH CREEK AND BORDER SUMMIT...FOLLOWED BY MELTING DURING THE AFTERNOON. FOR THE 48 HOUR PERIOD FRIDAY MORNING THROUGH SUNDAY MORNING SNOW ACCUMULATION ABOVE 6500 FEET OF 2 TO 5 INCHES IS POSSIBLE. BOTH FRIDAY AND SATURDAY MORNING AT THE LOWER ELEVATIONS SNOW OR SNOW MIXED WITH RAIN IS EXPECTED AND ROADS COULD BE ICY. RS .LONG TERM...SUNDAY THROUGH FRIDAY. BROAD UPPER RIDGE WILL BUILD OFF THE PACIFIC COAST. JET CORE WILL REMAIN ROUGHLY OVER WASHINGTON AND SOUTHERN IDAHO THROUGH TUESDAY...THEN BEGIN SHIFTING NORTHWARD INTO MONTANA. A NORTHWESTERLY FLOW WILL KEEP THINGS MOSTLY DRY FOR THE PERIOD...ESPECIALLY AFTER THE JET MIGRATES NORTHWARD. SHOWERS ARE POSSIBLE OVER NORTHEASTERN REACHES OF OUR CWA SUNDAY NIGHT AS A DISTURBANCE TRACKS ACROSS MT/WY. THE ECMWF IS MORE AGGRESSIVE WITH THIS UPPER TROUGH AND PRODUCES MORE WIDESPREAD SHOWERS ACROSS SOUTHEAST IDAHO MONDAY AND MONDAY NIGHT. THE DISTURBANCE SHOULD ALSO BRING A LITTLE STRONGER WINDS TO THE AREA. DRIER AND WARMER WEATHER SHOULD MOVE BACK INTO THE AREA EARLY NEXT WEEK. HINSBERGER && AVIATION...CONTINUED VFR CONDITIONS ARE EXPECTED WITH UPPER RIDGING MOVING ACROSS THE AREA. THE RIDGE WILL SHIFT EASTWARD TONIGHT ALLOWING PACIFIC MOISTURE TO ENTER THE REGION. MOUNTAIN SHOWERS ARE LIKELY BY LATE TOMORROW MORNING...BUT SHOULD STAY AWAY FROM THE TERMINALS UNTIL TOMORROW AFTERNOON. WINDS WILL BE GUSTY TODAY...AND EXPECT THEM TO BE EVEN STRONGER TOMORROW. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM TO 9 PM MDT FRIDAY IDZ021. &&
Hazardous weather outlook, Apr 18, 4:32 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 432 AM MDT THU APR 18 2013 IDZ017>025-031-032-191045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 432 AM MDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A MODERATE PACIFIC SYSTEM WILL MOVE THROUGH FRIDAY AND SATURDAY BRINGING WINDS AROUND 25 TO 30 MPH NEAR ADVISORY LEVEL EACH AFTERNOON FOR THE SNAKE RIVER PLAIN AND THE EASTERN MAGIC VALLEY. ADDITIONALLY EXPECT 3 TO 6 INCHES OF SNOW ABOVE 6500 FT MAINLY FOR CENTRAL MOUNTAINS AND THE SOUTHEAST HIGHLANDS THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.